Alert archive / Georgia / Freeze Warnings in 2006
Freeze Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Oct 23, 2006, 12:07 PM EDT for 58 counties in Georgia. It took effect at Oct 24, 2006, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2006, 12:07 PM EDT (16:07 UTC)
- In effect from
- Oct 24, 2006, 4:00 AM EDT
- Expired
- Oct 24, 2006, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 58 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -308 m²/s²
- 0-3 km storm-relative helicity
- -242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 231607 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1207 PM EDT MON OCT 23 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-232200- /O.UPG.KFFC.FZ.A.0003.061024T0800Z-061024T1300Z/ /O.NEW.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/ /O.CON.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 1207 PM EDT MON OCT 23 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE CENTRAL AND NORTHERN PLAINS INTO THE SOUTHEAST U.S. THROUGH TUESDAY. THIS AREA OF HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE FALL SEASON TO NORTH AND CENTRAL GEORGIA. AT THIS TIME...IT APPEARS THAT MANY AREAS NORTH OF A LA GRANGE... TO MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY TUESDAY MORNING. THE COLDEST READINGS...POSSIBLY AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED...PROTECTED AREAS IN NORTH GEORGIA. FREEZING TEMPERATURES ARE AGAIN POSSIBLE IN SOME AREAS WEDNESDAY MORNING. WIDESPREAD FROST IS ALSO POSSIBLE IN MANY AREAS TUESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR BELOW 32 DEGREES. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. IN ADDITION...THE PRESSURE GRADIENT BETWEEN THE ADVANCING HIGH PRESSURE SYSTEM AND THE DEPARTING STORM SYSTEM OF THE WEEKEND WILL RESULT IN STRONG...GUSTY WINDS ACROSS MUCH OF THE AREA THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS COULD SEE WIND GUSTS TO NEAR 40 MPH. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND INFORMATION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GAZ069-071>076-078>086-089>098-102>113-232200- /O.CON.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/ UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 1207 PM EDT MON OCT 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. AN AREA OF STRONG HIGH PRESSURE WILL BUILD INTO NORTH AND CENTRAL GEORGIA TODAY. THIS WILL CREATE AN AREA OF STRONG WINDS DURING THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS IN A FEW SPOTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS72 KFFC 232147 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 PM EDT MON OCT 23 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-240800- /O.EXP.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/ /O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 547 PM EDT MON OCT 23 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE FALL SEASON TO NORTH AND CENTRAL GEORGIA. AT THIS TIME...IT APPEARS THAT MANY AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY TUESDAY MORNING. THE COLDEST READINGS...POSSIBLY AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED...PROTECTED AREAS IN NORTH GEORGIA. FREEZING TEMPERATURES ARE AGAIN POSSIBLE IN SOME AREAS WEDNESDAY MORNING. WIDESPREAD FROST IS ALSO POSSIBLE IN MANY AREAS TUESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR BELOW 32 DEGREES. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND INFORMATION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. THE WIND ADVISORY EXPIRES AT 6 PM EDT MONDAY. WINDS ARE EXPECTED TO DIMINISH CONSIDERABLY AFTER SUNSET. WIND SPEEDS SHOULD DIMINISH TO LESS THAN 15 MPH IN MOST AREAS DURING THE EVENING...AND FURTHER DIMINISH AFTER MIDNIGHT. $$ GAZ069-071>076-078>086-089>098-102>113-232300- /O.EXP.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/ UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 547 PM EDT MON OCT 23 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON. THE WIND ADVISORY EXPIRES AT 6 PM EDT MONDAY. WINDS ARE EXPECTED TO DIMINISH CONSIDERABLY AFTER SUNSET. WIND SPEEDS SHOULD DIMINISH TO LESS THAN 15 MPH IN MOST AREAS DURING THE EVENING...AND FURTHER DIMINISH AFTER MIDNIGHT. $$ 19
000 WWUS72 KFFC 240050 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 850 PM EDT MON OCT 23 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-241300- /O.NEW.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/ /O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 850 PM EDT MON OCT 23 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ALSO ISSUED A FREEZE WATCH FOR LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE FALL SEASON TO NORTH AND CENTRAL GEORGIA. AT THIS TIME...IT APPEARS THAT MANY AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY TUESDAY MORNING. THE COLDEST READINGS...POSSIBLY AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED...PROTECTED AREAS IN NORTH GEORGIA. AS THE COLD HIGH PRESSURE SYSTEM SETTLES OVER THE STATE TUESDAY NIGHT... FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE. WHILE FREEZING TEMPERATURES WILL NOT BE AS WIDESPREAD TUESDAY NIGHT...A FEW SPOTS COULD ACTUALLY EXPERIENCE COLDER TEMPERATURES THAN TONIGHT. PATCHY FROST IS ALSO POSSIBLE IN MANY AREAS TUESDAY MORNING AND WIDESPREAD FROST IS POSSIBLE WEDNESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR BELOW 32 DEGREES. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION AND YOUNG TREES. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND INFORMATION. $$ GAZ069-071>076-079>084-094-095-241300- /O.NEW.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/ /O.NEW.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/ UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-PEACH-HOUSTON- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...WARNER ROBINS 850 PM EDT MON OCT 23 2006 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE FALL SEASON TO NORTH AND CENTRAL GEORGIA. WHILE TEMPERATURES IN MOST OF THE AFFECTED AREA WILL REMAIN JUST ABOVE FREEZING...MOSTLY IN THE 33 TO 37 DEGREE RANGE...THESE TEMPERATURES...COMBINED WITH LIGHT OR CALM WINDS...CLEAR SKIES...AND MOIST GROUND WILL BE FAVORABLE FOR FROST DEVELOPMENT...ESPECIALLY IN SHELTERED AND PROTECTED LOCATIONS. FOR TUESDAY NIGHT...TEMPERATURES MAY ACTUALLY BE COLDER IN PROTECTED...SHELTERED AREAS WITH READINGS AS LOW AS 30-32 POSSIBLE. WIDESPREAD FROST IS ALSO POSSIBLE AGAIN WEDNESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR BELOW 32 DEGREES. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION AND YOUNG TREES. $$ GAZ078-241300- /O.NEW.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/ HARRIS- 850 PM EDT MON OCT 23 2006 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE FALL SEASON TO NORTH AND CENTRAL GEORGIA. WHILE TEMPERATURES IN MOST OF THE AFFECTED AREA WILL REMAIN JUST ABOVE FREEZING...MOSTLY IN THE 33 TO 37 DEGREE RANGE...THESE TEMPERATURES...COMBINED WITH LIGHT OR CALM WINDS...CLEAR SKIES...AND MOIST GROUND WILL BE FAVORABLE FOR FROST DEVELOPMENT...ESPECIALLY IN SHELTERED AND PROTECTED LOCATIONS. PATCHY FROST IS ALSO POSSIBLE AGAIN WEDNESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR BELOW 32 DEGREES. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 19
000 WWUS72 KFFC 240758 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EDT TUE OCT 24 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-241300- /O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/ /O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/ /O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 358 AM EDT TUE OCT 24 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF AROUND 9 AM. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ069-071>076-079>084-094-095-241300- /O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/ /O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/ /O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/ UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-PEACH-HOUSTON- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...WARNER ROBINS 358 AM EDT TUE OCT 24 2006 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF AROUND 9 AM. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ GAZ078-241300- /O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/ HARRIS- 358 AM EDT TUE OCT 24 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... PATCHY FROST CAN BE EXPECTED THIS MORNING...BURNING OFF AROUND 9 AM. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 23, 10:32 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 23, 10:32 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT MON OCT 23 2006 .UPDATE... LOWERING MAX TEMPS FOR THIS AFTERNOON ACROSS FFC CWA A FEW DEGREES. 1000-850 THICKNESS VALUES SUGGEST TEMPS WILL NOT QUITE REACH EARLIER FORECAST. OTHERWISE ONLY MINOR ADJUSTEMENTS TO FORECAST AT THIS TIME. WILL KEEP WIND ADVISORY IN FOR AFTERNOON WITH SPEEDS GENERALLY 15 TO 25 MPH AND GUSTY. FREEZE WATCH FOR TONIGHT STILL LOOKS GOOD AND WILL LIKELY UPGRADE TO WARNING IN AFTERNOON PACKAGE. WILL REVIEW NEW GUIDANCE TO SEE IF ANY ADJUSTMENTS NEEDED IN COVERAGE. && .PREV DISCUSSION... (ISSUED 540 AM EDT MON OCT 23 2006) SHORT TERM...(TODAY THROUGH WEDNESDAY) HIGH PRESSURE CENTERED OVER THE CENTRAL STATES WILL CONTINUE BUILDING OVER THE CWA TODAY. TIGHT PRESSURE GRADIENT WILL KEEP WINDS IN THE ADVISORY CATEGORY TODAY. FREEZING TEMPERATURES EXPECTED OVER MOST OF NORTH GEORGIA STILL LOOKS OKAY FOR OVERNIGHT. WITH STRONG COLD ADVECTION...HAVE FAVORED THE LOW SIDE OF GUIDANCE TEMPERATURES FOR TODAY AND TONIGHT. IN ADDITION...A RED FLAG WARNING WILL BE CONTINUED FOR THE AFTERNOON. HUMIDITY WILL BE BORDERLINE BUT WINDS WILL CONTRIBUTE TO FIRE DANGER. MODERATING AFTERNOON TEMPERATURES ON TUESDAY. TUESDAY NIGHT SHOULD BE COLD AGAIN WITH LIGHT WINDS AND CLEAR SKIES. HIGH PRESSURE MOVING TO EAST COAST BY WEDNESDAY WITH RETURN FLOW STARTING TO AFFECT THE CWA BY EVENING. LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) MOISTURE ADVECTING INTO THE CWA WEDNESDAY NIGHT. HAVE KEPT CHANCE OF SHOWERS NORTHWEST. SHOWERS SPREADING OVER THE AREA THURSDAY IN ADVANCE OF NEXT FRONT. THIS RUN OF MODELS SHOWS FRONT CLEARING THE CWA THURSDAY NIGHT. THERE MAY BE A SLIGHT CHANCE OF SHOWERS WITH WRAP AROUND MOISTURE FRIDAY...OTHERWISE DRY THROUGH THE REMAINDER OF THE EXTENDED. AVIATION... LOOKS LIKE IT WILL BE A VERY WINDY DAY BUT ALL IN ALL SHOULD BE A GOOD AVIATION DAY. EXPECTING VFR CEILINGS AND VSBYS TODAY WITH NO PRECIP EXPECTED. THE BIGGEST CONCERN FOR AVIATION TODAY WILL BE THE WINDS. LOOKING FOR NW WINDS 15...20KT THIS MORNING GUSTING 25...30KT BY THIS AFTERNOON ACROSS NORTH AND CENTRAL GA. .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 34 58 35 / 5 0 0 5 ATLANTA 53 35 60 37 / 5 0 0 5 BLAIRSVILLE 50 30 54 29 / 5 0 0 5 CARTERSVILLE 51 29 57 30 / 5 0 0 5 COLUMBUS 58 38 66 42 / 0 0 0 5 GAINESVILLE 52 33 55 35 / 5 0 0 5 MACON 58 35 66 36 / 5 0 0 5 ROME 52 31 59 31 / 5 0 0 5 PEACHTREE CITY 54 32 58 31 / 5 0 0 5 VIDALIA 59 40 64 41 / 0 0 0 5 && && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS... BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON... MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS... PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS... TREUTLEN...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...WILKES... WILKINSON. WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS... BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON... MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS... PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS... TREUTLEN...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...WILKES... WILKINSON. FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR BANKS... BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...TROUP...UNION...WALKER...WALTON...WARREN...WHITE... WHITFIELD...WILKES. && 38
Hazardous weather outlook, Oct 23, 6:09 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 AM EDT MON OCT 23 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 609 AM EDT MON OCT 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. STRONG GUSTY WINDS ALONG WITH A RED FLAG WARNING EXPECTED THIS AFTERNOON .SYNOPSIS... A LARGE CANADIAN HIGH PRESSURE RIDGE WILL BUILD SOUTHEAST FROM THE CENTRAL AND NORTHERN PLAINS INTO GEORGIA THROUGH WEDNESDAY. THIS RIDGE WILL BRING WITH IT VERY STRONG GUSTY WINDS TODAY...AND COLD TEMPERATURES TUESDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF AT LEAST 35 MPH ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... A HIGH PRESSURE RIDGE WILL BEGIN TO BUILD INTO THE REGION TODAY BEHIND AN EXITING FRONTAL SYSTEM. THE PRESSURE GRADIENT BETWEEN THE ADVANCING HIGH PRESSURE SYSTEM AND THE DEPARTING STORM SYSTEM WILL RESULT IN STRONG...GUSTY WINDS ACROSS MUCH OF THE AREA THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH TODAY. THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS COULD SEE WIND GUSTS TO NEAR 40 MPH. THE GUSTY WINDS COMBINED WITH DRY FUEL MOISTURE CONDITIONS...AND LOW RELATIVE HUMIDITIES VALUES...WILL HELP CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA. A RED FLAG WARNING AND A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH AND CENTRAL GEORGIA FROM NOON TO 6PM TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FREEZING TEMPERATURES ACROSS NORTH AND NORTH CENTRAL GEORGIA EXPECTED TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Freeze Warnings in Georgia, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.